My wife has had two Botox injections recently(one in jan and one in apr - two weeks ago) to reduce her massetter and achieve a slim face. the result is not good. Her zygomaticlooks accentuated, and her face below zygomatic looks Hollow making her look gaunt, while before she had a full and cheery looking face. Also the muscle on her left Zygomatic look buldging. Is there a way to undo the effect? She is now chewinga lot of gums hoping to regain the massetter muscle, would it help? Thanks!
How to Undo Effect of Botox Massetter Reduction?
Doctor Answers (9)
Botox for hypertrophic masseter muscles
Botox will reduce the bulk of the masseter muscle during relaxation but as it recovers its function, the enlargement may easily be seen again. Be patient and allow a "tincture of time" to provide the improvement. Fat injections would cause a long term unaesthetic result once the masseters regain function.
The information provided in Dr. Shelton's answer is for educational purposes only and is not intended to constitute medical advice. The information provided should not be relied upon as a substitute for consultations with a qualified health professional who may be familiar with your individual medical needs. If you are experiencing a medical emergency proceed to your nearest emergency room.
Undo Effect of Botox Massetter Reduction
Sorry, for your wife's and your negative experience. Unfortunately, the solution is time. Usually, 3 - 4 months. This is another example why it is important to choose an experienced and expert injector. Moving the muscles by chewing gum will only have a minimal effect.
Can't undo Botox masseter reduction
Unfortunately, there is nothing you can do to accelerate the resolution of the effects of Botox. Botox will wear off in 3-4 months. In the meantime, your wife may consider fillers to restore the lost volume.
You might also like...
Botox effect on the massetric muscle
She should stop chewing which is making the rest of the muscles bulge more. The effects will go away in about 2 or 3 more months,
Bahman Guyuron, MD
There is no antidote, only time that it takes for Botox to wear off
While Botox is a wonderful tool that can be used for many different reasons by a skilled injector, it can also be used by someone who may not know exactly what they are doing. Unfortunately this can lead to unwanted results. The good thing, however, is that BOTOX is not permanent and after 3 months it's effect wear off. After that time your wife will be able to return to normal.
Web reference: http://www.torontosurgery.ca/Botox-and-Fillers-Toronto.html
Time is the best remedy for these issues.
Unfortunately, it sounds like these treatments were a little too effective for her. It is best to work with a highly experienced injector. Although they generally charge much more than the spas and cookie cutter practices, what you are paying for is experience and judgement. These treatments will wear off in time. Eventually the facial volume will return. However, waiting for this is very frustrating.
Botox Effects Last 3-6 Months
Unfortunately, these Botox effects are not reversible and last up to 3 - 6 months. However, temporary injectable fillers may provide camouflage until the Botox wears off.
Watchful waiting is your only option
Watchful waiting is your only option. Excessive gum chewing will not improve the situation. Warmest regards.
Massetter muscle strength
Unfortunately the only thing that gets rid of Botox is time. Moving the muscles a lot by chewing will have minimal, if any, effect. But in time the Botox will wear off, about 3-4 months is normal, but the massetter muscle can be shorter or longer. If she had the first treatment in January, and another in April as it was wearing off, she is falling right into the 3-4 month range.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.